Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A discrete approach to monotonicity of zeros of orthogonal polynomials


Authors: Mourad E. H. Ismail and Martin E. Muldoon
Journal: Trans. Amer. Math. Soc. 323 (1991), 65-78
MSC: Primary 33C50; Secondary 15A42
MathSciNet review: 1014251
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the monotonicity with respect to a parameter of zeros of orthogonal polynomials. Our method uses the tridiagonal (Jacobi) matrices arising from the three-term recurrence relation for the polynomials. We obtain new results on monotonicity of zeros of associated Laguerre, Al-Salam-Carlitz, Meixner and Pollaczek polynomials. We also derive inequalities for the zeros of the Al-Salam-Carlitz and Meixner polynomials.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 33C50, 15A42

Retrieve articles in all journals with MSC: 33C50, 15A42


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1991-1014251-8
PII: S 0002-9947(1991)1014251-8
Keywords: Orthogonal polynomials, zeros, monotonicity, recurrence relations, Jacobi matrices
Article copyright: © Copyright 1991 American Mathematical Society